Lawsuit Alleges Side Effects of Levaquin Caused Organ Failure

A West Virginia couple has filed a product liability lawsuit over side effects of Levaquin, alleging that the antibiotic caused the husband to suffer multiple organ failure and acute respiratory distress syndrome (ARDS). 

The complaint was filed last month by Jerry and Lisa Roat in Kanawha Circuit Court against Johnson & Johnson and its subsidiaries, Janssen Pharmaceuticals, Inc. and Ortho-McNeil Pharmaceuticals Inc., according to a report in the West Virginia Record.

Allegations raised in the Levaquin lawsuit indicate that Roat suffered a host of health problems after being given Levaquin in February 2011, including respiratory distress, kidney failure and other problems that resulted in him being placed in an intensive care unit (ICU). As a result, Roat indicates that he had to be placed on a ventilator for 38 days and underwent multiple surgeries and treatments.

Did You Know?

Millions of Philips CPAP Machines Recalled

Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.

Learn More

During his hospital stay, Roat was diagnosed with a deep vein thrombosis, sepsis and possible myocardial infarction. He had a tracheostomy and required a feeding tube and an inferior vena cava filter. The lawsuit indicates that Roat has been hospitalized several times since and still suffers respiratory problems.

Levaquin (levofloxacin) was first approved by the FDA in December 1996 to prevent infection by stopping reproduction of bacteria.

Johnson & Johnson currently faces a number of Levaquin lawsuits over tendon ruptures and tendonitis, which other complaints allege the drug maker failed to adequately warn about. According to prior reports, Levaquin settlements have been reached in nearly 1,000 cases involving tendon rupture side effects.

Roat’s lawsuit charges Johnson & Johnson with negligence and failure to warn about the risks of Levaquin side effects. The lawsuit seeks compensatory and punitive damages.

2 Comments

  • AnnetteOctober 25, 2014 at 4:30 am

    my mother pass away on Oct 7 2014 from organ failure , brain injury she was taking Levauin she have had alot of transfusions at Dialysis what do i need to do

  • LisaApril 2, 2013 at 8:46 pm

    I had multi-system organ failure from Levaquin. I had to have transfusions and dialysis and was in ICU for almost 2 weeks. I have also had lasting effects from the use of Levaquin.

Share Your Comments

I authorize the above comments be posted on this page*

Want your comments reviewed by a lawyer?

To have an attorney review your comments and contact you about a potential case, provide your contact information below. This will not be published.

NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

This field is for validation purposes and should be left unchanged.

More Top Stories